EconPapers    
Economics at your fingertips  
 

Ambiguity and Decision Modeling: A Preference-Based Approach

Rakesh K Sarin and Robert L Winkler

Journal of Risk and Uncertainty, 1992, vol. 5, issue 4, 389-407

Abstract: In this article, we develop a model that permits a decision maker's preferences to depend on the decision maker's ambiguity about the probability of an event that is relevant for decision-making purposes. We deal with ambiguity about the probability through preference modeling, with ambiguity leading to modifications in the utilities of outcomes. The behavior of ambiguity premiums and probability premiums as the payoffs are varied depends on the nature of the modifications in utilities. Particular forms of the model that arise under different sets of assumptions about preferences include additive, bilinear, and ratio forms. We conclude with a brief example and some thoughts about potential generalizations and implications of the model. Copyright 1992 by Kluwer Academic Publishers

Date: 1992
References: Add references at CitEc
Citations: View citations in EconPapers (7)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:jrisku:v:5:y:1992:i:4:p:389-407

Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/11166/PS2

Access Statistics for this article

Journal of Risk and Uncertainty is currently edited by W. Kip Viscusi

More articles in Journal of Risk and Uncertainty from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:jrisku:v:5:y:1992:i:4:p:389-407